MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 340MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 340MM/RIGHT - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.037.054S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Expiration date is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received a review of the device history records has been requested.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on an unknown date, a patient underwent a removal of a broken trochanteric femoral nail advance (tfna) nail.It was unknown if there was surgical delay.Procedure and patient outcome is unknown.Concomitant device reported: unknown helical blade (part # unknown, lot # unknown, quantity unknown).Unknown locking screw (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Complainant part is not expected to be returned for manufacturer review/investigation per hospital contact reporter.Device was used for treatment, not diagnosis.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Updated for investigation based on provided x-ray.Device history lot manufacturing location: monument, manufacturing date: 09-sep-2016, expiration date: 31-aug-2026, part number: 04.037.054s, 10mm/130 deg ti cann tfna 340mm/right ¿ sterile, lot number: h182957 (sterile).This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: device was not returned.Visual inspection of the provided x-ray image confirmed the condition of post operative nail breakage, which agrees with the reported complaint condition.The x-ray shows that the nail has broken at the proximal hole.The break appears oblique.No new malfunctions were identified as a result of this investigation.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Document/specification review: no product design issues or discrepancies were observed during this investigation.Conclusion: a definitive root cause for the nail breaking postoperatively could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation and the dcrm adequately addresses the complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: monument; manufacturing date: september 09, 2016; expiration date: august 31, 2026; part: 04.037.054s; 10mm/130 deg ti cann tfna 340mm/right ¿ sterile; lot: h182957 (sterile); lot quantity: (b)(4) work order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log lppf was reviewed and determined to be conforming.Packaging bom was reviewed and found to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) 12949 supplied by ethicon (abq) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterilization and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component parts reviewed: part: 04.037.942.2; lock prong 130 degree, tfna, bp55; lot: l037875; lot quantity: (b)(4) purchased finished goods traveler met all inspection acceptance criteria.Part: 04.037.912.4; wave spring, shim ended, bp55; lot: h045932; lot quantity: (b)(4) work order traveler met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card received from smalley were reviewed and determined to be conforming.Part: 04.037.912.3; tfna lock drive, bp58; lot: h161535; lot quantity: (b)(4) work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Part: 21127; timoagri16.00, bp80; lot: h086530; lot quantity: (b)(4).Certified test report received from perryman company and certificate of analysis received from metalwerks were reviewed and determined to be conforming.Lot summary report met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TFNA 340MM/RIGHT - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8033744
Report Number2939274-2018-54748
Device Sequence Number19213718
Product Code HSB
UDI-Device Identifier10886982096104
UDI-Public(01)10886982096104
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number04.037.054S
Device Catalogue Number04.037.054S
Device Lot NumberH182957
Initial Date Received by Manufacturer 10/17/2018
Supplement Date Received by Manufacturer11/05/2018
11/22/2018
12/13/2018
Initial Report FDA Received Date11/02/2018
Supplement Report FDA Received Date11/05/2018
11/26/2018
12/13/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR